Alert archive / Colorado / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 60, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jul 12, 2000, 4:43 PM MDT for Morgan County, Colorado. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 12, 2000, 4:43 PM MDT (22:43 UTC)
- Expired
- Jul 12, 2000, 5:30 PM MDT
- In force
- 47 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Morgan County, CO
The radar
The Denver radar (KFTG), 75 km from the middle of the area, began a volume at 22:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 12, 2:15 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 10.7 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 40 J/kg
- Mixed-layer CIN
- -362 J/kg
- Mixed-layer LCL
- 1871 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KBOU 122244 SVRDEN COC087-122330- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DENVER CO 443 PM MDT WED JUL 12 2000 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN MORGAN COUNTY IN NORTHEAST COLORADO THIS INCLUDES THE CITY OF FORT MORGAN * UNTIL 530 PM MDT * AT 443 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES EAST OF ADENA SCHOOL...OR ABOUT 10 MILES SOUTHEAST OF FORT MORGAN...MOVING SOUTHEAST AT 5 MPH. LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO... TWELVE-MILE CORNER...LOG LANE VILLAGE...GARY...FORT MORGAN...BRUSH... ADENA SCHOOL AND ADENA HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS MAY ALSO RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 4000 10402 4000 10357 4027 10345 4028 10383 GARD...WFO BOULDER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 2:50 PM MDT, 1 hour 53 minutes earlier.
Area forecast discussion, Jul 12, 2:50 PM MDT, 1 hour 53 minutes before
NORTHEAST AND NORTH CENTRAL COLORADO AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER COLORADO
250 PM MDT WED JUL 12 2000
SO FAR THE DIRTY RIDGE HAS NOT BEEN ABLE TO STOP THE STRING OF 90
DEGREE DAYS AT KDEN. TODAY WAS THE 14TH. FOR THE NEXT COUPLE DAYS
THE UPPER RIDGE WL REMAIN IN PLACE AND IT LOOKS LIKE MSTR WL CONT TO
BE TRAPPED UNDER THE RIDGE. FLOW ALOFT IS WEAK AND WATER VAPOR
PICTURES SHOW THE MSTR ALOFT CIRCULATING UNDER THE RIDGE WITH
ADDITIONAL MSTR BEING INTERMITTENTLY FED INTO THE RIDGE FROM NW MEX.
EACH OF THE MODELS CONT TO SHOW HIGH THETA-E VALUES OVER CENTRAL AND
ERN CO FOR THE NEXT COUPLE DAYS WITH 700 SPEC HUMIDITY VALUES ALSO
ARND 8 G/KG. EACH OF THE MODELS IS HAVING A HARD TIME WITH THE MSLP
FIELDS MAKING IT DIFFICULT TO TELL WHETHER BOUNDARIES OR DEN
CYCLONES WILL BE IN PLACE TO SUPPORT CONVECTIVE DEVELOPMENT. MSTR
LVLS APPEAR TO BE HIGH ENOUGH THAT SCATTERED POPS ARE JUSTIFIED FOR
JUST ABOUT EACH PERIOD. THE AVN AND MRF CONT HOLDING ON TO THE UPR
RIDGE WHICH MEANS THE AMS WL UNDERGO LTL CHANGE. TEMPS ON THE
PLAINS SHOULD CONT REACHING AFTN HIGHS IN THE LOW 90S BEFORE AFTN
AND EVENING SHOWER ACTIVITY GETS STARTED.
CONCERNING THE FLASH FLOOD WATCH...SHOWER ACTIVITY HAS BEGUN OVER
THE FTHLS. AS EXPECTED THE STORMS ARE SLOW MOVING...SO WILL CONT
THE WATCH UNTIL MIDNIGHT WHEN SHOWER ACTIVITY SHOULD HAVE COME TO AN
END.
.DEN...FLASH FLOOD WATCH UNTIL MIDNIGHT...ZNS 35 AND 36...FOR BOBCAT
BURN AREA OF LARIMER COUNTY AND HI MEADOWS BURN AREA OF
JEFFERSON COUNTY.In the hours before
Special weather statement, Jul 12, 1:16 PM MDT, 3 hours 27 minutes before
COZ030-032>050-121800- SIGNIFICANT WEATHER OUTLOOK FOR NORTHEAST AND NORTH CENTRAL COLORADO NATIONAL WEATHER SERVICE DENVER CO 115 PM MDT WEDNESDAY JULY 12 2000 THIS OUTLOOK PERTAINS TO THE FOLLOWING COLORADO COUNTIES ADAMS ARAPAHOE BOULDER CLEAR CREEK DENVER DOUGLAS ELBERT GILPIN GRAND JACKSON JEFFERSON LARIMER LINCOLN LOGAN MORGAN PARK PHILLIPS SEDGWICK SUMMIT WASHINGTON WELD ...FLASH FLOOD WATCH UNTIL MIDNIGHT FOR HIGH MEADOW AND BOCAT BURN FIRE AREAS... SYNOPSIS: VERY MOIST AND UNSTABLE AIRMASS OVER COLORADO TODAY WITH WEAK WINDS ALOFT. NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS WILL DEVELOP TODAY AND TONIGHT AND MOVE VERY SLOWLY. THIS WILL ENHANCE THE THREAT OF HEAVY RAIN OVER NORTHEAST COLORADO INCLUDING THE FRONT RANGE FOOTHILLS AND NORTH-CENTRAL MOUNTAINS. WHILE MOST RAINFALL AMOUNTS WILL BE IN THE ONE HALF TO ONE INCH RANGE...SOME PLACES MAY GET 2 OR 3 INCHES OF RAIN THIS AFTERNOON AND EVENING. THIS AMOUNT OF RAIN IS LIKELY TO CAUSE FLOODING OF LOW LYING AREAS...STREETS AND INTERSECTIONS. IN ADDITION SMALL CREEKS AND STREAMS MAY REACH OR EXCEED BANKFUL CONDITIONS. THERE IS ALSO A SMALL THREAT OF SEVERE WEATHER OVER THE PLAINS WITH A RISK OF TORNADOES AND LARGE HAIL AFTER 3 PM. A FLASH FLOOD WATCH IS IN EFFECT UNTIL MIDNIGHT FOR THE HIGH MEADOW BURN AREA IN JEFFERSON COUNTY AND THE BOBCAT BURN AREA IN LARIMER COUNTY. ANY RAIN EXCEEDING ONE HALF INCH PER HOUR IN THESE AREAS IS LIKELY TO CAUSE LARGE AND RAPID RUNOFF. IN ADDITION SIGNIFICANT EROSION OF SOILS AND BURN DEBRIS AS WELL AS SOME ROAD WASHOUTS CAN BE EXPECTED. ANYONE IN THE BURN AREAS SHOULD BE PREPARED TO TAKE ACTION IF MODERATE TO HEAVY RAIN IS OBSERVED OR A FLASH FLOOD WARNING IS ISSUED. SPOTTER ACTIVATION MAY BE NEEDED AFTER 3 PM FOR PLAINS AREAS EAST OF THE DENVER METRO AREA. RAINFwALL REPORTS WILL BE VERY MUCH APPRECIATED IF HEAVY RAIN IS DETECTED. END...GCF...WSFO DENVER
Local storm report, Jul 12, 4:20 PM MDT, 23 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
420 PM MDT WED JUL 12 2000
...PRELIMINARY STORM REPORT FOR JULY 12 2000...
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
341 PM 2 E FORT MORGAN CO 0.75 INCH HAIL
07/12/00 FORT MORGAN
349 PM 4 E FT MORGAN CO 1.25 INCH HAIL
07/12/00 FORT MORGAN
9Local storm report, Jul 12, 4:20 PM MDT, 23 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
420 PM MDT WED JUL 12 2000
...PRELIMINARY STORM REPORT FOR JULY 12 2000...
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
341 PM 2 E FORT MORGAN CO 0.75 INCH HAIL
07/12/00 MORGAN
349 PM 4 E FT MORGAN CO 1.25 INCH HAIL
07/12/00 MORGAN
RThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 2:48 PM MDT | Severe Thunderstorm Warning | BOU | Morgan, Washington | 42 min |
| Jul 12, 2:52 PM MDT | Severe Thunderstorm Warning | BOU | Logan | 53 min |
| Jul 12, 3:30 PM MDT | Flash Flood Warning | BOU | Morgan | 90 min |
| Jul 12, 3:44 PM MDT | Severe Thunderstorm Warning | BOU | Morgan | 46 min |
| Jul 12, 3:46 PM MDT | Severe Thunderstorm Warning | BOU | Logan | 44 min |
| Jul 12, 3:57 PM MDT | Severe Thunderstorm Warning | BOU | Morgan | 48 min |
| Jul 12, 4:13 PM MDT | Tornado Warning | BOU | Morgan | 32 min |
| Jul 12, 4:25 PM MDT | Severe Thunderstorm Warning | BOU | Logan | 50 min |
| Jul 12, 4:48 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 42 min |
| Jul 12, 4:53 PM MDT | Tornado Warning | BOU | Morgan | 37 min |
| Jul 12, 5:04 PM MDT | Flash Flood Warning | BOU | Morgan | 3 hr |
| Jul 12, 5:13 PM MDT | Severe Thunderstorm Warning | BOU | Logan | 47 min |
| Jul 12, 5:37 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 38 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.